Discussion Forums - Health, Mind, Body

Topic: Neuralgia

Club rule - Please, if you cannot be courteous and respectful, do not post in this forum.
  Unlock Forum posting with Annual Membership.
Subject: Neuralgia
Date Posted: 4/1/2008 8:09 AM ET
Member Since: 5/27/2006
Posts: 11,985
Back To Top

Does anyone else have any form of this? I have Geniculate Neuraglia. (http://www.neurosurgery.pitt.edu/minc/cranialnerve/disorders/geniculate_neuralgia.html) I was put on Neurontin (300mg, 3 times/day) for it. Unfortunately it makes me feel "out of it", so I don't take it like I should. And for some reason I hav a hard time remembering to take it 3 times a day. It usually feels like some one is taking a screw driver and sticking it in my ear. Or sometimes it's burning and feels like my ear is bleeding. The pain usually comes on, lasts for a few minutes and goes away. But over the past 3 days, it's come on and lasted hours. I can't move my head suddenly, put the phone next to it or touch my face in any way. It's making me crazy. I'm making a concerted effort to take the pills 3 times a day.  I take the bottle out of my handbag and leave it on my desk, and have some on my nightstand w/ my sleeping pills. I have a Dr's appt on the 16th for other things, but I've really got to speak to her about this.  Has anyone else experienced this?

Date Posted: 4/9/2008 11:57 AM ET
Member Since: 9/23/2006
Posts: 6,362
Back To Top

Did they gradually increase your neurontin dosage? 

Sorry I didn't see this earlier.  I was on it for several years, but I'd have to check my dosage.  It was relatively low.

It can certainly cause a variety of symptoms and it just depends on the person. 

Date Posted: 4/11/2008 7:17 AM ET
Member Since: 5/27/2006
Posts: 11,985
Back To Top

I started @ 300mg 3 times a day. I'm up to 600mg 3 times a day now.

Date Posted: 4/11/2008 11:31 PM ET
Member Since: 9/23/2006
Posts: 6,362
Back To Top

Definitely talk to your doctor about it.  Those sound like nasty symptoms.  I did some searching and one thing I found was to stay hydrated (drink plenty of water).  You may be doing this already but at least it's nothing that will hurt.  (My search found some different information than I'd been given but then I was on it quite a few years ago so the thinking may have changed.)

Can you call her about this?  I don't think it's good that you're so out of it that you're missing doses.  She may want to try another medication - I know Lyrica was one that was being used instead (I never took it though).  I hope you find something that helps.  Apparently there are some medications that you will need to adjust to - I've had one that I just couldn't stand to take the second pill, I was so sick with the first one. 

I hope you write down the things you want to talk about with the doctor.  Sometimes it's hard to remember (maybe that's why they give us this stuff?).  Good luck in finding something to help with your pain.